MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/preliminary evaluation: upon receipt of the sample, pre-decontamination testing of the complaint sample revealed a material rupture in the distal third of the balloon.The complaint sample was decontaminated and prepared for further evaluation.A lot history review revealed this is the only complaint associated with this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the returned sample is undergoing evaluation which has not yet been completed.The dhr found nothing to indicate a manufacturing related cause for this event.Upon completion of the investigation, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured between 2-3 atmospheres (atms)while attempting to treat the target lesion in the superficial femoral artery (sfa).The health care professional (hcp) gained patient access through an ipslateral approach with a 6 french cook rabi introducer sheath.The target lesion was prepared through atherectomy prior to the use of the lutonix dcb.Once the hcp reached the target lesion, the balloon was reportedly inflated and ruptured prior to reaching nominal pressure.Reportedly, the tracking pathway to the target lesion was not tortuous and no previously placed stents were present.The hcp successfully removed the lutonix dcb and completed the patient's procedure with a non drug coated balloon.In the opinion of the hcp, the anatomy was not related to the nature of the material rupture.The lutonix dcb was requested to be returned for evaluation.No adverse patient outcomes were reported.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured between 2-3 atmospheres (atms)while attempting to treat the target lesion in the superficial femoral artery (sfa).The health care professional (hcp) gained patient access through an ipslateral approach with a 6 french cook rabi introducer sheath.The target lesion was prepared through atherectomy prior to the use of the lutonix dcb.Once the hcp reached the target lesion, the balloon was reportedly inflated and ruptured prior to reaching nominal pressure.Reportedly, the tracking pathway to the target lesion was not tortuous and no previously placed stents were present.The hcp successfully removed the lutonix dcb and completed the patient's procedure with a non drug coated balloon.In the opinion of the hcp, the anatomy was not related to the nature of the material rupture.The lutonix dcb was returned for evaluation.No adverse patient outcomes were reported.
 
Additional Manufacturer Narrative
Additional information: a.2 the patient's age is 85 years old.A.3.The patient gender is female.B.5.The event description has changed due to the sample being returned.G.4.The data the sample investigation was completed was(b)(6)2018 which was added.H.6.Eval code & desc - method codes were added (10, 4111) eval code & desc - results code was removed since the investigation has been completed.Eval code & desc - conclusion codes were changed from "11" to "4310".H3 analysis/device evaluation: upon receipt of the sample, visual examination of the entire length of the catheter which revealed a material rupture was present in the distal to middle area of the balloon.Under magnification, the material rupture was longitudinal in nature and appeared to be crescent shape.Scratches were also present surrounding the surface of the ruptured area.A lot history review revealed this is the only complaint associated with this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: returned product analysis confirmed the material rupture to be a crescent shaped longitudinal rupture with scratches surrounding the rupture area.The hcp prepared the target lesion with atherectomy, but reportedly, the hcp did not predilate the target lesion after the atherectomy.The dhr found nothing to indicate a manufacturing related cause for this event.Thus, a definitive root cause could not be determined based upon the available information.If additional information is received, a supplement report will be submitted with all relevant information.H11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7675931
Report Number3006513822-2018-00161
Device Sequence Number848767
Product Code ONU
UDI-Device Identifier00801741123283
UDI-Public(01)00801741123283
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2018
Device Model Number9004
Device Catalogue NumberLX3513061005F
Device Lot NumberGFCN1534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/02/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR